Reversible Visual Loss in a Patient Receiving High-dose Ciprofloxacin Hydrochloride (Cipro)

Tamara R. Vrabec, Robert C. Sergott, Edward A. Jaeger, Peter J. Savino, Thomas M. Bosley

Research output: Contribution to journalArticlepeer-review

Abstract

Bilateral acute visual loss characterized by cecocentral scotomas and acquired dyschromatopsia developed in a patient receiving large oral doses of ciprofloxacin hydrochloride (Cipro). The visual defects improved after cessation of this antibiotic. To our knowledge, this association has not been described previously. The use of this medication in high doses must be accompanied by careful monitoring of optic nerve function.

Original languageEnglish (US)
Pages (from-to)707-710
Number of pages4
JournalOphthalmology
Volume97
Issue number6
DOIs
StatePublished - Jan 1 1990
Externally publishedYes

ASJC Scopus subject areas

  • Ophthalmology

Fingerprint Dive into the research topics of 'Reversible Visual Loss in a Patient Receiving High-dose Ciprofloxacin Hydrochloride (Cipro)'. Together they form a unique fingerprint.

Cite this